Temple pains again this morning

Last night Felt sweaty and unwell with a headache and temple pains. I took a tramadol and it wore off. This morning I woke up ok, but the temple pain is back but I am not keen on going to the hospital until I have done everything to sort it at home.

I have been on 10 mg of pred for 10 weeks and really wanted to keep at this dose as I am having an angiogram in September because a recent CT angiogram scan revealed that I have occlusion in both my left coronary arteries and will probably have to have a couple of stents fitted.

Before rushing to A&E could anyone tell me if It is possible to up the dose for a couple of days to try and see this off and then go straight back onto 10 mg ready for my surgery and if so how much pred would be the recommended. I had to take 40mg at the onset of GCA 15 months ago (should of taken 60mg but refused) however it got rid of symptoms within a few hours.

Any advice would be appreciated as these circumstances are difficult particularly as I may be compromising my options to have the planned surgery.

2 Replies

  • Mike - you must ask the doctors about this and quickly. If it IS flare of the GCA and you ignore it or don't deal with it properly you may end up in a far worse state than needing a couple of stents! The best thing to do would be go to the hospital where the angioplasty is to be done if it is fairly close - then all your consultant can consult with each other about the best way to tackle this.

    I would be surprised if a higher dose of pred would preclude you totally from having angioplasty if it is essential - they will just take even better care of you. But that is something that only the radiographer and cardiologist can decide.

  • Hi PMRPro have taken another 10mg of pred (20 mg total)and tramadol,pain has moderated. I will take myself off to the hospital if pain continues. Thanks for your help.

You may also like...